An improved bound for the rigidity of linearly constrained frameworks

Jackson, Bill and Nixon, Anthony and Tanigawa, Shin-Ichi (2021) An improved bound for the rigidity of linearly constrained frameworks. SIAM Journal on Discrete Mathematics, 35 (2). 928–933. ISSN 0895-4801

[img]
Text (JNT_accepted)
JNT_accepted.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (263kB)

Abstract

We consider the problem of characterising the generic rigidity of bar-joint frameworks in R d in which each vertex is constrained to lie in a given affine subspace. The special case when d = 2 was previously solved by I. Streinu and L. Theran in 2010 and the case when each vertex is constrained to lie in an affine subspace of dimension t, and d ≥ t(t − 1) was solved by Cruickshank, Guler and the first two authors in 2019. We extend the latter result by showing that the given characterisation holds whenever d ≥ 2t.

Item Type:
Journal Article
Journal or Publication Title:
SIAM Journal on Discrete Mathematics
Additional Information:
First Published in SIAM Journal on Discrete Mathematics in 35 (2), 2021published by the Society for Industrial and Applied Mathematics (SIAM) Copyright © by SIAM. Unauthorized reproduction of this article is prohibited.
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
152781
Deposited By:
Deposited On:
15 Mar 2021 10:05
Refereed?:
Yes
Published?:
Published
Last Modified:
20 Jun 2021 06:11